3
   

Depression Med Withdrawl

 
 
mm25075
 
Reply Fri 31 Jul, 2009 11:53 am
So, I've been taking generic Paxil for a little over 2 years now. Figured out a big reason for my depression and took action to resolve it.

Talked with my doc who said I will expereince some withdrawl symptoms. I was not expecting the degree to which my head hurts, my dreams are filled with vivid almost hallucinations of my life. (I know in my dream that I am dreaming and I tell myself..wake up dammit, but I can't) Anyway today has been the worst...ZAP! Yes, it's like my brain is getting zapped. Things will be all blurry for a second then clear until the next Zap about 20 seconds later. Argh.

Anyone have expereince in withdrawl? If so, what did you do to help curb your symptoms until they were gone? Twice now I've tried to go off them, but the symptoms get so bad, I'd just take another one just to make it all stop.
 
DrewDad
 
  3  
Reply Fri 31 Jul, 2009 02:15 pm
Most antidepressants have termination effects (not really withdrawal).

You shouldn't quit cold turkey. You need a termination plan.

Usually, you gradually reduce the dose until you can quit entirely.
Eva
 
  1  
Reply Fri 31 Jul, 2009 06:26 pm
Absolutely! Did your doctor advise you to quit cold turkey? I've never heard of that! (Unless one is experiencing really bad side effects from the antidepressant, in which case they prescribe a different one to be substituted immediately.)

0 Replies
 
dlowan
 
  1  
Reply Fri 31 Jul, 2009 06:27 pm
@DrewDad,
DrewDad wrote:

Most antidepressants have termination effects (not really withdrawal).

You shouldn't quit cold turkey. You need a termination plan.

Usually, you gradually reduce the dose until you can quit entirely.


What he said.
0 Replies
 
mm25075
 
  1  
Reply Fri 31 Jul, 2009 07:51 pm
Ok. Doc did mention that I can take half dose of what I have. Will do that and schedule an appt to get an idea of the timing involved.

thanks!
ossobuco
 
  1  
Reply Fri 31 Jul, 2009 08:00 pm
@mm25075,
I agree re the gradual weaning from any one anti depressent, just from my reading - but I'm no expert.
0 Replies
 
dlowan
 
  1  
Reply Fri 31 Jul, 2009 11:08 pm
@mm25075,
Did mention?


Grrrrrrrrrrrrrrrrrrrrrrrrrrrrr............


Any doctor who knows what they are talking about knows that you wean off anti-depressants slowly, and ought to give you a schedule.

Some are retained in the body longer than others, and I don't have a MIMS on-hand to look up the schedule for Paxil.....but slowly does it is the key.

You may still experience some side-effects from cessation of the drug, but a weaning process ought to minimise these.

Really, I am shocked that your doctor did not give you a schedule.
DrewDad
 
  1  
Reply Sat 1 Aug, 2009 11:42 am
@dlowan,
Finally thought of the word: titration. The doc should have given a titration schedule.
0 Replies
 
ilovepolarbears
 
  1  
Reply Sat 1 Aug, 2009 06:02 pm
@mm25075,
Speaking from experience, I just ceased venlafaxine 2 weeks ago. Went from 300mg to zero. BIG MISTAKE. Don't be tempted. As we speak, I am an in-patient as I crashed so badly.

The brain-zapping lasted about a week for me. Now that the physical withdrawal symptoms have ceased, I am trying to deal with the psychological ones.

I felt it was the right decision for me. It obviously wasn't, as now my family are suffering with me not being there, and I am also like a grenade just waiting for someone to say the wrong thing to me so I can fly into a rage.

Please don't do. If you aren't happy with Paxil, try something else. I have just been started on Lexapro, but unfortunately I have to try and bear the next 8 days or so until the therapeutic level is reached in the bloodstream again...all because I stopped cold turkey.

Good luck, and hope you can stick it out.
mm25075
 
  1  
Reply Sun 2 Aug, 2009 11:47 am
@ilovepolarbears,
Thank you for this! I know it must be hard for you right now and I wish you luck!

Taking my medication as I should. The zaps have stopped. Thanks to everyone's advice here, I will continue to take it until I can be weaned slowly off.

Dlown, thanks for your comments too. My discussion with Doc did not include me going off the drug and it has been several months since I have seen him, so some of what he said has been lost over time. It is time for another appt.
0 Replies
 
 

Related Topics

Immortality and Doctor Volkov - Discussion by edgarblythe
Sleep Paralysis - Discussion by Nick Ashley
On the edge and toppling off.... - Discussion by Izzie
Surgery--Again - Discussion by Roberta
PTSD, is it caused by a blow to the head? - Question by Rickoshay75
THE GIRL IS ILL - Discussion by Setanta
 
  1. Forums
  2. » Depression Med Withdrawl
Copyright © 2021 MadLab, LLC :: Terms of Service :: Privacy Policy :: Page generated in 0.05 seconds on 07/24/2021 at 04:55:45